# SDR 2006FA0000626

- Difficulty date: June 12, 2006
- Submitted: June 28, 2006
- Operation: General aviation
- Aircraft: N99VK
- Make and model: Cessna 421A
- Aircraft serial: 421A0091
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Cable
- Part number: K3A2
- Condition: Shorted
- Location: Lt Starter
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING STARTING OF LT ENGINE, SMOKE WAS OBSERVED COMING FROM THE LOUVERS ON TOP OF THE LT ENGINE.  THE ENGINE WAS SHUTDOWN AND THE SMOKE SUBSIDED.  INSP REVEALED THAT THE 2-GAUGE STARTER AND ALTERNATOR POWER CABLES WERE BURNED IN HALF NEAR THE TURBOCHARGER.  FOURTEEN OTHER WIRES IN THE SAME BUNDLE WERE ALSO BURNED IN HALF OR SEVERELY HEAT DAMAGED.  THE ELECTRICAL FIRE WAS A RESULT OF THE STARTER CABLE SHORTING TO GROUND ON THE TURBO SUPPORT BRACKET (PN 5155101-20).  THE ELECTRICAL WIRE BUNDLE HAD BEEN RESTING ON THIS BRACKET FOR SOME TIME UNTIL THE WIRE INSULATION WAS CHAFFED THROUGH.  INSP OF THE OTHER ENGINE REVEALED SIMILAR CHAFFING AND POSSIBLILITY OF A SHORT.  (K)
